Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 7, NWS Austin/San Antonio, TX

March 20, 201033 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 20, 2010, 2:49 AM CDT for 33 counties in Texas. It took effect at Mar 20, 2010, 6:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2010, 2:49 AM CDT (07:49 UTC)
In effect from
Mar 20, 2010, 6:00 AM CDT
Expired
Mar 20, 2010, 8:00 PM CDT
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2010-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2010-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS74 KEWX 200749
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 AM CDT SAT MAR 20 2010

...A STRONG COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS THIS
MORNING WILL BRING GUSTY NORTH WINDS AND MUCH COLDER TEMPERATURES
TO THE REGION THROUGH SUNDAY NIGHT...

.A STRONG COLD FRONT WILL BRING BLUSTERY NORTH WINDS OF 25 TO 35
MPH AND GUSTS OF 35 TO 45 MPH TO SOUTH CENTRAL TEXAS TODAY INTO
THE EARLY EVENING. THEREFORE A WIND ADVISORY IS IN EFFECT FROM 6
AM UNTIL 8 PM THIS EVENING. IN ADDITION A FREEZE WARNING IS IN
EFFECT FOR MUCH OF THE HILL COUNTRY TONIGHT AS TEMPERATURES WILL
DROP TO NEAR FREEZING BY SUNRISE SUNDAY MORNING. 

TXZ171-172-183>190-202215-
/O.NEW.KEWX.FZ.W.0001.100321T0600Z-100321T1400Z/
/O.NEW.KEWX.WI.Y.0007.100320T1100Z-100321T0100Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
249 AM CDT SAT MAR 20 2010

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM CDT
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.
A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 6 AM THIS MORNING TO 8 PM CDT THIS EVENING. 

IN ADDITION A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE HILL
COUNTRY TONIGHT AS TEMPERATURES WILL DROP TO NEAR FREEZING BY
SUNRISE SUNDAY MORNING. FREEZING TEMPERATURES ARE ALSO EXPECTED
FOR THE HILL COUNTRY AND THE ADJACENT SECTIONS OF SOUTH CENTRAL
TEXAS SUNDAY NIGHT AS CLEAR SKIES AND DIMINISHING WINDS WILL
RESULT IN AN IDEAL NIGHT OF RADIATIONAL COOLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ173-191>194-202>209-217>225-228-202215-
/O.NEW.KEWX.WI.Y.0007.100320T1100Z-100321T0100Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
249 AM CDT SAT MAR 20 2010

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

A STRONG COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS THIS MORNING
WILL BRING BLUSTERY NORTH WINDS TO THE REGION TODAY. NORTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS OF 35 TO 45
MPH BEHIND THE COLD FRONT. THEREFORE A WIND ADVISORY IS IN EFFECT
FROM 6 AM UNTIL 8 PM THIS EVENING. WINDS WILL SUBSIDE TO 15 TO 20
MPH AFTER 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
201 
WWUS74 KEWX 202013
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT SAT MAR 20 2010

...A STRONG COLD FRONT MOVED THROUGH SOUTH CENTRAL TEXAS EARLY THIS
MORNING AND BROUGHT STORMY CONDITIONS AND GUSTY NORTH WINDS AND
MUCH COLDER TEMPERATURES TO THE REGION...

.THIS STRONG COLD FRONT WILL CONTINUE TO CREATE NORTH WINDS OF 20 TO
30 MPH AND GUSTS UP TO 35 MPH TO SOUTH CENTRAL TEXAS THROUGH THE
EARLY EVENING. THEREFORE A WIND ADVISORY WILL CONTINUE IN EFFECT
UNTIL 8 PM THIS EVENING. IN ADDITION A FREEZE WARNING IS IN EFFECT
FOR MUCH OF THE HILL COUNTRY TONIGHT AS TEMPERATURES WILL DROP TO
NEAR FREEZING BY SUNRISE SUNDAY MORNING.

TXZ171-172-183>190-210415-
/O.CON.KEWX.FZ.W.0001.100321T0600Z-100321T1400Z/
/O.CON.KEWX.WI.Y.0007.000000T0000Z-100321T0100Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
313 PM CDT SAT MAR 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE HILL COUNTRY
TONIGHT AS TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE
SUNDAY MORNING. FREEZING TEMPERATURES ARE ALSO EXPECTED ONCE AGAIN FOR
THE HILL COUNTRY AND THE ADJACENT SECTIONS OF SOUTH CENTRAL TEXAS
SUNDAY NIGHT AS CLEAR SKIES AND DIMINISHING WINDS WILL RESULT IN
AN IDEAL NIGHT OF RADIATIONAL COOLING. THEREFORE A FREEZING
WARNING IS LIKELY TO BE ISSUED FOR MONDAY MORNING.

WINDS ARE EXPECTED TO INCREASE DURING SUNDAY AFTERNOON FROM 20 TO 
30 MPH OVER A LARGE AREA OF THE CWA WITH GUSTS FROM 30 TO 40 MPH.
THEREFORE...A WIND ADVISORY IS LIKELY TO BE ISSUED FOR SUNDAY
AFTERNOON FOR MUCH OF THE LOCAL AREA LATER TONIGHT OR EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ173-191>194-202>209-217>225-228-210100-
/O.CON.KEWX.WI.Y.0007.000000T0000Z-100321T0100Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
313 PM CDT SAT MAR 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A STRONG COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS THIS
MORNING WILL BRING BLUSTERY NORTH WINDS TO THE REGION TODAY.
NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS
OF 35 TO 45 MPH BEHIND THE COLD FRONT. THEREFORE A WIND ADVISORY
IS IN EFFECT FROM 6 AM UNTIL 8 PM THIS EVENING. WINDS WILL
SUBSIDE TO 15 TO 20 MPH AFTER 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 11:56 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 19, 11:56 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1156 PM CDT FRI MAR 19 2010

.DISCUSSION...
SEE AVIATION FOR 06Z TAF DISCUSSION.

&&

.AVIATION...
COLD FRONT SHOULD PULL INTO DRT AND THE HILL COUNTRY BY AROUND
11Z...THEN INTO THE I-35 TERMINALS FROM 13-15Z. CIGS CONTINUE TO
LOWER LATE TONIGHT AS LIGHT SPRINKLES STREAM NORTHWARD. IFR
CONDITIONS EXPECTED TO PRECEDE THE FRONT TOWARD DAYBREAK WITH SOME
PATCHY DRIZZLE POSSIBLE ALONG THE ESCARPMENT. RAIN AND SHOWERS
ARE LIKELY ONCE THE FRONT REACHES THE AREA...WITH MOST OF THE
PRECIP OCCURRING BEHIND THE FRONT. TIMING OF THE FRONT AND STORMS
SHOULD HELP MINIMIZE THE STRENGTH OF THE THUNDERSTORMS AS THEY
ROLL WITH THE FRONT ACROSS THE I-35 TERMINALS LATE SATURDAY
MORNING. MEANWHILE...ONLY A SMALL PERIOD OF LOW CLOUDINESS IS
EXPECTED OVER DRT...BUT A BRIEF PERIOD OF IFR OR LOWER CONDITIONS
MAY DEVELOP PRIOR TO FROPA. STRONG WINDS BEHIND THE FRONT SHOULD
NOT REACH PEAK INTENSITY UNTIL THE EARLY AFTERNOON WHEN THE
ELONGATED MID-LEVEL UPPER LOW AXIS CUTS ACROSS CENTRAL TX.

&&

.PREV DISCUSSION... /ISSUED 915 PM CDT FRI MAR 19 2010/

UPDATE...
NATIONAL WEATHER SERVICE RADARS SHOW LIGHT SHOWERS WERE DEVELOPING
ACROSS SOUTH CENTRAL TEXAS DUE TO INCREASING LIFT AHEAD OF UPPER
LOW OVER WESTERN NEW MEXICO. HAVE UPDATED TO INCLUDE POPS FOR THIS
EVENING ACROSS CENTRAL AND NORTHEASTERN AREAS OF SOUTH CENTRAL
TEXAS. HAVE REMOVED MENTION OF THUNDER ACROSS MUCH OF SOUTH
CENTRAL TEXAS DURING THE OVERNIGHT DUE TO AN IMPRESSIVE CAP. A
STRONG COLD FRONT WAS ALONG AN ABILENE TO WINK LINE WITH A DRYLINE
FROM ABILENE TO THE BIG BEND. THESE SURFACE FEATURES WILL CONTINUE
TO MOVE SOUTHEAST OVERNIGHT WITH THE FRONT EVENTUALLY OVERTAKING
THE DRYLINE AS IT NEARS THE HILL COUNTRY. HAVE ADJUSTED SENSIBLE
WEATHER GRIDS TO REFLECT UPDATED TIMING FOR OVERNIGHT INTO
SATURDAY. OTHERWISE, REMAINDER OF SOUTH CENTRAL TEXAS FORECAST WAS
ON TRACK.

PREV DISCUSSION... /ISSUED 245 PM CDT FRI MAR 19 2010/

DISCUSSION...
THE CALENDAR WILL SAY ITS SPRING TOMORROW BUT THE WEATHER MAY
SAY OTHERWISE. CONSIDERABLE CHANGES ARE IN THE OFFING FOR SOUTH
CENTRAL TEXAS IN THE NEXT 24 HOURS. A STORM SYSTEM WILL DIG ACROSS
NEW MEXICO INTO NORTHWEST TEXAS TONIGHT WITH AN ASSOCIATED STRONG
COLD FRONT PUSHING RAPIDLY INTO CENTRAL TEXAS OVERNIGHT. THE FRONT
WILL SWEEP INTO SOUTH CENTRAL TEXAS TOWARDS DAWN AND MOVE RAPIDLY
THROUGH THE AREA BY NOON. WITH THE INTENSIFICATION OF THE UPPER
SYSTEM AND JET DYNAMICS..EXPECT CONVECTION TO LINE THE FRONT
(SQUALL LINE) AS ITS MAKES ITS MOVE THROUGH SOUTH CENTRAL TEXAS.
MAIN THREAT WILL BE FROM CONVECTIVE WIND GUSTS ALONG THE LINE BUT
THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS AS INSTABILITIES
WILL BE LIMITED. BEHIND THE FRONT..STRONG NORTH TO NORTHWEST WINDS
OF 25 TO 35 MPH WILL BE FELT WITH GUSTS TO NEAR 40 MPH POSSIBLE.
THIS WILL LIKELY PROMPT THE ISSUANCE OF A WIND ADVISORY OVERNIGHT.
RAINS SHOULD END FROM THE WEST EARLY TOMORROW EVENING AS THE
STRONG DRY RIDGE BUILDS INTO THE REGION. WINDS SHOULD MAINTAIN
ADVISORY LEVELS (25-35 MPH) INTO THE EARLY EVENING HOURS AND
DIMINISH TO BELOW THRESHOLD LEVELS BY MIDNIGHT SUNDAY. SKIES WILL
BE CLEARING LATE SATURDAY NIGHT/EARLY SUNDAY MORNING WITH LOWS
PLUMMETING TO NEAR FREEZING OVER THE HILL COUNTRY. WINDS AND WET
GROUNDS SHOULD KEEP READINGS FROM LOWERING TO THE FREEZING MARK
ALONG AND EAST OF THE ESCARPMENT (I-35 CORRIDOR). CLEARING LATE
SATURDAY NIGHT BECOMING SUNNY AND COOL ON SUNDAY. ANOTHER FREEZE
IS POSSIBLE SUNDAY WITH A DRY CLEAR CP AIRMASS AND LIGHT WINDS.
AGAIN FREEZING TEMPERATURES WILL LIKELY BE LIMITED TO THE HILL
COUNTRY BUT THE I-35 CORRIDOR MAY ALSO GET NEAR FREEZING IN SPOTS.
SOUTHERLY FLOW WILL RETURN MONDAY AS A WARMING TREND ENSUES.
TEMPERATURES MONDAY WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMS.
WARMER STILL TUESDAY WITH INCREASING CLOUDS ON MOISTURE RETURN. BY
WEDNESDAY AND THURSDAY SCATTERED SHOWERS AND A FEW STORMS ARE
POSSIBLE AS WEAK DISTURBANCES TRAVERSE THE REGION. ANOTHER UPPER
LOW WILL STAY NORTH OF OUR REGION MOVING ACROSS THE PANHANDLE INTO
OKLAHOMA ON THURSDAY WITH A WEAK FRONT ENTERING THE AREA LATE
THURSDAY AND FRIDAY.

FIRE WEATHER...NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY
WEST OF A MOUNTAIN HOME..DILLEY LINE SUNDAY AFTERNOON WITH
NORTHWEST WINDS OF 15-20 MPH AND HUMIDITIES LOWERING INTO THE
TEENS TO NEAR 20 PERCENT RANGE. ELEVATED CONDITIONS ELSEWHERE.
HUMIDITIES WILL AGAIN LOWER INTO THE TEENS TO NEAR 20 OVER
MUCH OF THE REGION MONDAY AFTERNOON BUT WINDS WILL BE LIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              51  54  37  63  37 /  40  80  -    0   0
AUSTIN BERGSTROM INTL AIRPORT  54  54  34  63  32 /  40  80  -    0   0
NEW BRAUNFELS MUNI AIRPORT     55  56  33  65  33 /  40  80  -    0   0
BURNET MUNI AIRPORT            45  52  32  60  35 /  60  80  -    0   0
DEL RIO INTL AIRPORT           51  61  38  70  36 /  30  20   0   0   0
GEORGETOWN MUNI AIRPORT        47  52  35  60  36 /  50  80  -    0   0
HONDO MUNI AIRPORT             50  55  31  67  28 /  50  40   0   0   0
SAN MARCOS MUNI AIRPORT        54  55  36  64  34 /  40  80  -    0   0
LA GRANGE - FAYETTE REGIONAL   54  56  37  60  36 /  30  90  -    0   0
SAN ANTONIO INTL AIRPORT       54  56  36  66  33 /  40  70   0   0   0
STINSON MUNI AIRPORT           56  58  37  67  32 /  40  70   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/18
Hazardous weather outlook, Mar 20, 1:25 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
125 AM CDT SAT MAR 20 2010

TXZ171>173-183>194-202>209-217>225-228-210630-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
125 AM CDT SAT MAR 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY...

SCATTERED THUNDERSTORMS WILL STAY BELOW SEVERE LIMITS...BUT COULD
PRODUCE PEA-SIZE HAIL AND WIND GUSTS TO 40 MPH. THE THUNDERSTORMS
WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA...ARRIVING ALONG THE
RIO GRANDE EARLY THIS MORNING...NEAR THE I-35 CORRIDOR BY MID-MORNING...
AND EXITING THE COASTAL PLAINS BY EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A FREEZE IS EXPECTED ACROSS THE HILL COUNTRY SATURDAY NIGHT...AND
ACROSS THE HILL COUNTRY AND I-35 CORRIDOR SUNDAY NIGHT.  GUSTY
WEST TO NORTHWEST WINDS AND LOW HUMIDITY WILL PRODUCE NEAR
CRITICAL CONDITIONS FOR THE SPREAD OF WILDFIRES ON SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 20, 2:32 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 AM CDT SAT MAR 20 2010

TXZ183-200800-
VAL VERDE-
232 AM CDT SAT MAR 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 300 AM
CDT...

AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF JUNO TO 6 MILES SOUTHWEST OF JUNO...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS EAST OF JUNO AND TEXAS HIGHWAY 163 AND NORTH OF
LOMA ALTA.

DRIVERS SHOULD TAKE EXTRA CAUTION ALONG FM 189 NORTHEAST
OF JUNO...AS HEAVY RAIN AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT.
REMEMBER...DO NOT DRIVE IN AREAS WHERE WATER COVERS THE ROAD. TURN
AROUND...DON'T DROWN.
Special weather statement, Mar 20, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 AM CDT SAT MAR 20 2010

TXZ184-200830-
EDWARDS-
249 AM CDT SAT MAR 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
330 AM CDT...

AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST
OF SONORA TO 11 MILES NORTHWEST OF FLOUR MILLS TO 8 MILES SOUTHEAST
OF JUNO...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN EDWARDS COUNTY ALONG TEXAS
HIGHWAY 55 NORTHWEST OF ROCKSPRINGS.

REMEMBER TO SLOW DOWN...AND DO NOT DRIVE WHERE WATER COVERS THE
ROAD. TURN AROUND...DON'T DROWN.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:49 AM CDTFreeze WarningEWXBandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 7 more30 hr
Mar 20, 4:16 AM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more16 hr
Mar 20, 8:36 AM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca39 min

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.